The Wellness Q&A with Elaine Moore

Welcome to the Wellness Q&A where members can ask Elaine Moore any health-related question. Moore is a medical writer and retired clinical laboratory scientist with over 30 years experience in immunology. Get started by selecting Member Questions. This is a question-and-answer forum, and each thread represents a member question or set of questions. The question will only appear once it's answered. Thank you for joining.

 

 


Dosage Help
Last Post 19 Sep 2019 09:36 PM by Elaine Moore. 1 Replies.
Printer Friendly
  •  
  •  
  •  
  •  
  •  
Sort:
PrevPrev NextNext
You are not authorized to post a reply.
Author Messages
jpUser is Offline New Member New Member Posts:
--
19 Sep 2019 06:54 PM
    I've had Graves for 10 years. I've been off all meds for 4-5 years. My most recent labs showed FT4 at 1.1 (.8-1.8) with a TSH of .72 (.4-4.50) and FT3 2.9 (2.3-4.2). I still have swelling around my eyes (circles under and swelling above my eyelids though my eyeballs are not protruding). I read a similar post where you said that this can occur if levels are below your body's needs. I also have some hair loss. Would you recommend I start taking levythyroxine again and if so, what dosage? Also, why is my TSH still so low? Thank you!
    Elaine MooreUser is Offline Veteran Member Veteran Member Posts:3133
    --
    19 Sep 2019 09:36 PM
    Hi JP,
    Your TSH isn't low. the recommended range since 2003 is 0.3-3.0 and since then, many specialists recommend a range of 0.3-2.0. Most labs still use the reference ranges provided by the manufacturer of the testing kit as it's expensive to set up new ranges. The idea here is that endos will keep up with the literature. Most adults have TSH levels between 0.5 and 1.0 but as you can tell from my blog today, TSH is affected by many things and not reliable. Even though you're in remission, you likely still have both blocking and stimulating TSH receptor antibodies, probably more blocking ones, and both of these can falsely lower your TSH result.

    Your symptoms can be from thyroid hormone levels being too low for your body's needs. In his brilliant book, Hypothyroidism Type 2 by Mark Starr, M.D., he included pictures of people before and after starting thyroid replacement hormone. They all have significant eye changes and start out with the same puffy eyes I get when my levels are too low.
    I'd ask your doctor for a prescription for levothyroxine or Armour. Probably starting out low with around 37.5 mcg of levothyroxine or 1/2 grain (30 mg) of Armour or a related glandular product. best, elaine
    You are not authorized to post a reply.




    ELAINE-MOORE.COM
    Elaine Moore Graves' Disease and Autoimmune Disease Education 

    Copyrighted by Elaine Moore © 2008-2019 All Rights Reserved. All writing and images copyrighted.
    Copyright Notices and Disclaimer